Author Topic: Coming off Hydroxyzine. Withdrawal anxiety?  (Read 171 times)

[Buddie]

Coming off Hydroxyzine. Withdrawal anxiety?
« on: April 11, 2019, 05:35:37 pm »
I致e been taking a hydroxyzine for a month to help the anxiety/panic.  I致e been taking a pretty consistent dose throughout the day.  It痴 not supposed to have withdrawal effects and I知 tapering (probably too fast) but today my nerves are buzzing pretty bad and I知 fighting the feeling like I need to take more.  I知 working towards being able to start Buspar to help with a recent resurgence of anxiety. I知 not taking anything other meds and I知 long past a successful withdrawal.  Just wondering if this could be withdrawal from hydroxyzine.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coming off Hydroxyzine. Withdrawal anxiety?
« Reply #1 on: April 11, 2019, 05:46:08 pm »
I would take it pretty consistently during w/d and I was able to stop without tapering much - maybe 1 or 2 days at a lower dose before stopping.  It gave me a little difficulty. I had parasthesia symptoms, a little more anxiety and a bit of a craving for it and some sleep disruption for a couple days but it was all pretty mild. I avoid taking it but will occasionally (once a month now) if sleep becomes really difficult.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coming off Hydroxyzine. Withdrawal anxiety?
« Reply #2 on: April 13, 2019, 12:14:29 pm »
I知 down to 75 mg (1.5) a day from 200mg (4doses). I知 supposed to go down 25 mg every 3-4 days as a precaution.  Today I go down to 50mg a day.  So I have at least 6-8 more days before I can start Buspar.  My doctor said I could start it once I got down to 25mg (1/2pill). I think I want to be done with the hydroxyzine when I start the Buspar.  That way I can better judge/manage any start up side effects.  I知 anxious to get going on the buspar. I wondering if all this tapering of the hydroxyzine is really necessary or can I just stop taking it now so I can start the Buspar sooner. I知 struggling every day with anxiety.  The physical symptoms are very much like what I had when I was going through withdrawal.  It going to take a few weeks to feel any differences and I want to get going on that.  Any thoughts?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coming off Hydroxyzine. Withdrawal anxiety?
« Reply #3 on: April 13, 2019, 01:30:56 pm »
I think you might be suffering from withdrawal syndrome. Any drug that alters receptors (which then become up or downregulated) can induce withdrawal symptoms when abruptly stopped.  I have experienced the same with cetirizine, another antihistamine.
Just go slower.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coming off Hydroxyzine. Withdrawal anxiety?
« Reply #4 on: April 15, 2019, 08:23:51 pm »
Every time I go down a notch my CNS feels out of control for the day and the anxiety gets bad.  I知 down to 25mg a day.  After that for a few days, I can stop.  My rational brain is telling me to wait it out, my irrational brain is thinking the worse and overwhelms me. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.